Alert archive / Virginia / Tornado Warnings in 2006

Tornado Warning 25, NWS Wakefield, VA

November 16, 2006Greensville County, Sussex County, Virginia

NWS Wakefield, VA issued this tornado warning at Nov 16, 2006, 11:58 AM EST for Greensville County, Sussex County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 16, 2006, 11:58 AM EST (16:58 UTC)
Expired
Nov 16, 2006, 12:30 PM EST
In force
32 min
Issued by
NWS Wakefield, VA
Area
Counties, with a storm outline in the text

Counties Greensville County, VA, Sussex County, VA

The radar

The Norfolk radar (KAKQ), 52 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 16, 10:44 AM ESTTornado WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.0 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 486 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
486 m²/s²
0-3 km storm-relative helicity
644 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 161658
TORAKQ
VAC081-183-161730-
/O.NEW.KAKQ.TO.W.0025.061116T1658Z-061116T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
1158 AM EST THU NOV 16 2006

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  GREENSVILLE COUNTY IN SOUTH CENTRAL VIRGINIA
  SUSSEX COUNTY IN SOUTHEAST VIRGINIA

* UNTIL 1230 PM EST

* AT 1156 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BUFFORD
  CROSSROADS...OR ABOUT OVER PURDY...MOVING NORTH AT 50 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR BATHROOM...CLOSET OR HALLWAY. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY. STAY AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.

LAT...LON 3673 7765 3672 7751 3692 7736 3691 7756

$$

CULLEN
1 follow-up statement
000 
WWUS51 KAKQ 161725
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1225 PM EST THU NOV 16 2006

VAC081-183-161735-
/O.EXP.KAKQ.TO.W.0025.000000T0000Z-061116T1730Z/
GREENSVILLE VA-SUSSEX VA-
1225 PM EST THU NOV 16 2006

...THE TORNADO WARNING FOR SUSSEX AND GREENSVILLE COUNTIES EXPIRES AT
1230 PM EST...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED...THEREFORE 
THE WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM EST THURSDAY EVENING
FOR SOUTHEAST MARYLAND AND NORTHEAST NORTH CAROLINA AND EASTERN
VIRGINIA.

LAT...LON 3673 7765 3672 7751 3692 7736 3691 7756

$$

CULLEN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Nov 16, 11:20 AM EST, 38 minutes earlier.

Area forecast discussion, Nov 16, 11:20 AM EST, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1120 AM EST THU NOV 16 2006

.SHORT TERM /REST OF TODAY/...
TOR WATCH 868 NOW IN EFFECT ACRS ENTIRE REGION UNTIL 6 PM...AS
SHRAS AND TSRAS WITH VRY STRNG WNDS MOVES THRU IN ADVANCE OF COLD
FRNT. MILD TEMPS THIS AFTN WITH RDGS RANGING FM THE MID 60S TO THE
MID 70S.

&&

.PREV DISCUSSION...
 (ISSUED 455 AM EST THU NOV 16 2006)

SHORT TERM /REST OF TODAY/...
AS EXPECTED...ADDITIONAL WATCH HAS BEEN ISSUED FOR EASTERN VA AND
THE ADJACENT COASTAL WATERS. WHILE MOST OF THE LINE APPEARS TO BE
WEAKENING...THERE ARE SOME ISOLD STORMS FORMING OUT AHEAD OF IT
DOWN IN EASTERN NC...AND THIS...ALONG WITH A RE-STRENGTHENING OF
THE PRE-FRONTAL TROUGH ASSOCIATED CONVECTION...IS WHAT WE ARE
KEEPING AN EYE ON.

PREV DISCUSSION...
 (ISSUED 321 AM EST THU NOV 16 2006)

SHORT TERM /TODAY THROUGH SATURDAY/...
VERY ACTIVE WX DAY YESTERDAY ACROSS THE EASTERN HALF OF THE U.S.
SVR THREAT HAS CONTINUED OVERNIGHT FOR THE SE AND WE LOOK TO BE
UNDER THE GUN THIS MORNING THROUGH EARLY AFTN.

LOOKING AT WV IMAGERY...A DEEP UPR LOW IS CURRENTLY LOCATED OVER W
TN/N MS AND THIS FEATURE WILL MOVE NE THROUGHOUT THE DAY. A SOLID
LINE OF CONVECTION IS LOCATED TO OUR WEST AND SOUTHWEST ASSOCIATED
WITH A PRE-FRONTAL TROUGH...AND WE CAN EXPECT THIS ACTIVITY TO MAKE
IT INTO OUR CWA AROUND OR JUST BEFORE SUNRISE. WITH A VERY STRONG
LLJ...OVER 70KTS OF 0-6KM SHEAR...AND PLENTY OF AVAILABLE MOISTURE
TO TAP INTO (WITH PWS JUST UNDER 2)...WE HAVE THE POSSIBILITY OF
SEEING SVR STORMS AS THIS LINE PASSES THROUGH. A TOR WATCH WAS
ISSUED NOT LONG AGO FOR MOST OF THE EASTERN VA PIEDMONT...RICHMOND
AND VICINITY...AS WELL AS PORTIONS OF SOUTH-CNTRL VA. BELIEVE THE
MAIN THREAT TODAY WILL BE DAMAGING WIND GUSTS AND HEAVY RAIN...ALTHOUGH
THE POSSIBILITY OF A TORNADO DEFINITELY EXISTS BASED ON THE HISTORY
OF THIS LINE AND THE ABOVE MENTIONED PARAMETERS. EXPECT ADDITIONAL
WATCHES TO BE ISSUED THIS MORNING FOR AREAS FURTHER EAST AND NORTH
OF THE CURRENT ONE.

THE GOOD NEWS IS THAT THIS SHOULD BE A RELATIVELY QUICK-MVG LINE.
MODELS ARE IN SIMILAR AGREEMENT ON TIMING ALTHOUGH BOTH THE NAM
AND GFS MAY BE A FEW HRS TOO SLOW. WITH THIS IN MIND...POPS WILL
COME TO AN END BY 00Z (7PM ACROSS THE WESTERN PORTIONS OF THE
CWA)...AND SHOULD EXIT THE COASTAL WATERS JUST AFTER MIDNIGHT.
WITH THIS SAID...QPF AMOUNTS OF 1-1.5 STILL LOOK REASONABLE ACROSS
THE AREA WITH ONLY VERY LOCALIZED AREAS RECEIVING UP TO 2.

AFTER TONIGHT...ALTHOUGH WELL SEE SOME LINGERING CLOUDS ON FRI...A
DRY FCST IN STORE THROUGH THE WEEKEND. TEMPS TOMORROW WILL BE BACK
TO AROUND NORMAL FOR THIS TIME OF YEAR...AND MINS THIS WEEKEND WILL
RANGE FROM LWR 30S WEST TO UPR 30S EAST.

LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
DRY AIR WILL REMAIN OVER THE AREA THROUGH SUNDAY...BEFORE A
TROUGH DROPS DOWN INTO THE GREAT LAKES REGION AND HEADS OUR WAY.
WHILE THERE IS LIMITED MOISTURE AVAILABLE WITH THIS NEXT SYSTEM...IT
WILL DEFINITELY BRING MUCH COOLER TEMPS TO THE AREA TO START THE
WORK WEEK.

AVIATION...
DRY AIR AT MID LVLS WILL EVENTUALLY SATURATE TO ALLOW
FOR PRECIP TO DVLP. WENT AHEAD AND SLOWED PROCESS A FEW HRS...ESP
AREAS NEAR COAST. WINDS WILL INCREASE TDY AHEAD OF APPRCHG COLD FNT.
GOOD MOMENTUM TRANSFER THIS MORNING WHILE 0-1KM HIGH HELICITY VALUES
INCREASE AS LLJ OF 60 KTS MOVES INTO THE REGION W TO E (AM-EARLY PM)
AHEAD OF COLD FRONT. LOOK FOR WINDOW OF 3-5 HRS OVER EACH TAF SITE
FOR MOD/HVY RAIN WITH POSSIBLE VSBY LWRG TO IFR CONDITIONS AT TIMES.
IN ADDITION TO RAINFALL STRONG TO SEVERE LINE OF STORMS MAY ALLOW
WINDS IN EXCESS OF 50 KTS TO REACH NEAR/AT THE SFC AS THEY PASS
THROUGH THE CWA.

MARINE...
WINDS WILL CONTINUE TO INCREASE THIS MORNING OVER THE WATERS AS A
STRONG SYSTEM APPROACHES THE REGION. GOOD MOMENTUM TRANSFER
TDY...ESP IN AND AROUND TSTM ACTIVITY. LOOK FOR GUSTS TO 40 KTS AND
SEAS OVER 10 FT WITH STRONG SOUTHERLY FLOW OVER THE COASTAL WATERS
LATE AM THROUGH FRI AM. OVER THE BAY WINDS WILL ALSO INCREASE BUT
LOOK TO STAY BLO GALES...ALTHOUGH TSTM ACTIVITY MAY HAVE GUSTS OVER
45 KTS AT TIMES THIS AFTN/EVE. CONDITIONS IMPROVE ON FRI AND THROUGH
THE WKND.

HYDROLOGY...
FLOOD STATEMENTS CONTINUE FOR THE CHOWAN BASIN (FLSAKQ). RIVER
LEVELS IN ALL RIVER BASINS ARE HIGH. WITH FCSTED QPF OF 1 TO 1.5
INCHES ACROSS ENTIRE AREA...WILL NEED TO BE PREPARED FOR RISES
TODAY AND EARLY FRIDAY. NO STAGES IN THE JAMES OR APPOMATTOX ARE
FCSTED TO REACH FLOOD STAGE AT THIS TIME. HOWEVER...IF 2 OR MORE
INCHES OF RAINFALL IS REALIZED...MINOR FLOODING COULD RESULT.
UBRAN STREET AND LOCALLY FLOOD- PRONE AREAS MAY ALSO EXPERIENCE MINOR
FLOODING TODAY AND TONIGHT.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...GALE WARNING FOR ANZ630>633 UNTIL 2 AM FRIDAY.
  ...GALE WARNING FOR ANZ650-652-654-656-658 UNTIL 7 AM FRIDAY.
&&

SHORT TERM...GINGRICH
Hazardous weather outlook, Nov 16, 4:10 AM EST, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
410 AM EST THU NOV 16 2006

MDZ021>025-NCZ012>017-030>032-102-VAZ048-049-060>100-170915-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-
NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-
410 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MARYLAND...NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...
ACTIVE WEATHER EXPECTED TODAY AS A LINE OF SHOWERS AND
THUNDERSTORMS MOVES THROUGH THE AREA. THE VIRGINIA PIEDMONT WILL
SEE THIS CONVECTION EARLY THIS MORNING...AND A TORNADO WATCH IS IN
EFFECT UNTIL 11 AM FOR MUCH OF THE PIEDMONT...RICHMOND AREA...AS
WELL AS SOUTH-CENTRAL VIRGINIA. THE MAIN THREAT FROM THESE STORMS
ARE DAMAGING WINDS IN EXCESS OF 60 MPH...BUT THERE IS ALSO THE
POSSIBILITY OF AN ISOLATED TORNADO AS WELL. THIS LINE WILL ADVANCE
EASTWARD INTO NORTHEAST NORTH CAROLINA...TIDEWATER AND HAMPTON
ROADS...AS WELL AS THE PENINSULA AND EASTERN SHORE BY THIS
AFTERNOON...BEFORE MOVING OFFSHORE LATE THIS EVENING. ALL
INTERESTS SHOULD STAY ALERT FOR ADDITIONAL WATCHES LATER TODAY AS
WELL AS ANY WARNINGS THAT MIGHT BE ISSUED.

FLOOD WARNINGS CONTINUE FOR THE CHOWAN BASIN AND LOWER ROANOKE
BASIN. WITH AN ADDITIONAL 1 TO 1.5 INCHES OF RAIN TODAY...FURTHER
RISES ARE ANTICIPATED. SEE FLSAKQ FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
DRY AIR WILL QUICKLY OVER-SPREAD THE REGION ON FRIDAY...AND A DRY
BUT COOL FORECAST IS ANTICIPATED THROUGH THE WEEKEND. ANOTHER SHOT
OF COLD AIR AS WELL AS SLIGHT CHANCES FOR RAIN IS EXPECTED EARLY
IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

ANZ630>633-650-652-654-656-658-670-170915-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
WATERS FROM FENWICK ISLAND DE TO CURRITUCK BEACH LIGHT NC FROM
20 TO 40 NM-
410 AM EST THU NOV 16 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
CHESAPEAKE BAY...SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC
COASTAL WATERS...CURRITUCK SOUND AND THE MID ATLANTIC OFFSHORE
WATERS.

.DAY ONE...TODAY AND TONIGHT...
SMALL CRAFT ADVISORIES REMAIN IN EFFECT FOR ALL BAY AND COASTAL
WATERS THIS MORNING. A GALE WARNING IS IN EFFECT FOR THE COASTAL
WATERS FROM 10 AM THIS MORNING THROUGH TONIGHT. SEE CWFAKQ FOR DETAILS.

A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE TOWARDS THE WATERS
THIS AFTERNOON...WITH SOME STORMS CAPABLE OF PRODUCING VERY STRONG
WINDS. THIS LINE IS EXPECTED TO MOVE WELL OFFSHORE JUST AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
GALE WARNINGS WILL CONTINUE THROUGH FRIDAY MORNING...WITH WINDS
AND SEAS LIKELY REMAINING ABOVE SMALL CRAFT ADVISORY CONDITIONS
THROUGHOUT THE DAY. DRY AIR WILL QUICKLY OVERSPREAD THE REGION ON
FRIDAY...AND A DRY BUT COOL FORECAST IS ANTICIPATED THROUGH THE
WEEKEND. ANOTHER SHOT OF COLD AIR AS WELL AS SLIGHT CHANCES FOR
RAIN IS EXPECTED EARLY IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED THROUGH THIS EVENING.

MCNATT

In the hours before

Special weather statement, Nov 16, 8:52 AM EST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
852 AM EST THU NOV 16 2006

VAZ062>064-071>078-082-083-085-161445-
CAROLINE VA-CHARLES CITY VA-ESSEX VA-GOOCHLAND VA-HANOVER VA-HENRICO
VA-KING AND QUEEN VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW
KENT VA-NORTHUMBERLAND VA-RICHMOND VA-WESTMORELAND VA-
852 AM EST THU NOV 16 2006

...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH EASTERN
VIRGINIA...

AT 849 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS FROM 10 MILES WEST OF
ASHLAND TO 7 MILES NORTHEAST OF HOPEWELL...MOVING NORTHEAST AT 35
MPH. THE STORMS WILL BE NEAR...
  GUM TREE AROUND 855 AM EST...
  BURRUSS CORNER AROUND 900 AM EST...
  PENOLA AROUND 905 AM EST...
  SPARTA AROUND 910 AM EST...
  VELMA AROUND 915 AM EST...
  LORETTO AROUND 920 AM EST...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

CULLEN
Special weather statement, Nov 16, 9:26 AM EST, 2 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
926 AM EST THU NOV 16 2006

VAZ065>068-079-080-161530-
AMELIA VA-BRUNSWICK VA-DINWIDDIE VA-LUNENBURG VA-MECKLENBURG
VA-NOTTOWAY VA-
926 AM EST THU NOV 16 2006

...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH SOUTHERN
VIRGINIA...

AT 925 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS 11 MILES SOUTH OF SOUTH
HILL...MOVING NORTH AT 40 MPH. THE STORMS WILL BE NEAR SOUTH
HILL AT 935 AM EST...FORKSVILLE AT 940 AM EST...BACONS FORK AT 945
AM EST...LAFOON CORNER AT 950 AM EST...KENBRIDGE AT 955 AM
EST...IRBY AT 1000 AM EST.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

CULLEN
Special weather statement, Nov 16, 9:33 AM EST, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
933 AM EST THU NOV 16 2006

NCZ012-VAZ079-080-087-088-092-161530-
BRUNSWICK VA-DINWIDDIE VA-GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUSSEX VA-
933 AM EST THU NOV 16 2006

...GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS MOVING THROUGH INTERIOR
NORTHEAST NORTH CAROLINA AND SOUTHEAST VIRGINIA...

AT 931 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
GUSTY SHOWERS AND EMBEDDED THUNDERSTORMS FROM 10 MILES SOUTH OF
BRODNAX TO 9 MILES SOUTHWEST OF HALIFAX...MOVING NORTHEAST AT 35
MPH. THE STORMS WILL BE NEAR...
  LAWRENCEVILLE AROUND 940 AM EST...
  DAHLIA AROUND 945 AM EST...
  EMPORIA AROUND 950 AM EST...
  MCKENNEY AROUND 955 AM EST...
  DINWIDDIE AROUND 1005 AM EST...

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS. RAINFALL RATES
OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER ON
ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

CULLEN
Special weather statement, Nov 16, 10:39 AM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1039 AM EST THU NOV 16 2006

NCZ012-VAZ049-061>063-065>070-079-080-087-161645-
AMELIA VA-BRUNSWICK VA-CHESTERFIELD VA-CUMBERLAND VA-DINWIDDIE
VA-GOOCHLAND VA-GREENSVILLE VA-HANOVER VA-LOUISA VA-LUNENBURG
VA-MECKLENBURG VA-NORTHAMPTON NC-NOTTOWAY VA-POWHATAN VA-
1039 AM EST THU NOV 16 2006

...A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS MOVING INTO CENTRAL
AND SOUTH CENTRAL VIRGINIA...

AT 1039 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LONG...NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS 25
NORTHWEST OF AMELIA COURTHOUSE TO 56 MILES SOUTH OF BRODNAX...MOVING
NORTH AT 70 MPH. SOME LOCATIONS IN THE PATCH OF THESE SHOWERS AND
STORMS INCLUDE...
  CLINTON AROUND 1045 AM EST...
  TAMWORTH AROUND 1050 AM EST...
  HENRICO AROUND 1055 AM EST...
  OTHMA AROUND 1100 AM EST...
  VULTARE AROUND 1105 AM EST...
  CUCKOO AROUND 1110 AM EST...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS.

RAINFALL RATES OF 1.5 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

25
Special weather statement, Nov 16, 10:55 AM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1055 AM EST THU NOV 16 2006

VAZ063-064-071-161645-
CAROLINE VA-HANOVER VA-HENRICO VA-
1055 AM EST THU NOV 16 2006

AT 1055 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG...GUSTY WINDS CENTERED OVER TUCKAHOE...MOVING
NORTH AT 65 MPH. THE SHOWERS WILL BE NEAR ELMONT AT 1100 AM
EST...GUM TREE AT 1105 AM EST...DOSWELL AT 1110 AM EST...GOLANSVILLE
AT 1115 AM EST...MILFORD AT 1120 AM EST...GUINEA AT 1125 AM EST.

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE SHOWERS.

RAINFALL RATES OF 1 TO 2 INCHES PER HOUR WILL CAUSE PONDING OF WATER
ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD
PRONE AREAS.

25
Special weather statement, Nov 16, 11:28 AM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1128 AM EST THU NOV 16 2006

NCZ012-VAZ063-070>072-079>081-087-088-092-161715-
BRUNSWICK VA-CHESTERFIELD VA-DINWIDDIE VA-GREENSVILLE VA-HANOVER
VA-HENRICO VA-KING WILLIAM VA-NORTHAMPTON NC-PRINCE GEORGE
VA-SOUTHAMPTON VA-SUSSEX VA-
1128 AM EST THU NOV 16 2006

...SHOWERS AND ISOLATED THUNDERSTORMS APPROACHING THE I 95 CORRIDOR
IN SOUTH CENTRAL VIRGINIA AND NORTHAMPTON COUNTY IN NORTHEAST NORTH
CAROLINA...

AT 1128 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEARLY SOLID LINE OF SHOWERS AND ISOLATED THUNDERSTORMS FROM 5 MILES
NORTHWEST OF DINWIDDIE TO 32 MILES SOUTHWEST OF DAHLIA...OR FROM 5
MILES NORTHWEST OF DINWIDDIE TO 14 MILES NORTH OF ROCKY
MOUNT...MOVING NORTHEAST AT 55 MPH. SOME LOCATIONS IN THE PATH OF
THESE SHOWERS AND STORMS INCLUDE...
  CHERRY HILL AROUND 1135 AM EST...
  GASTON AROUND 1140 AM EST...
  CHESTERFIELD AROUND 1145 AM EST...
  TURNERS CROSSROADS AROUND 1150 AM EST...
  SLAGLES LAKE AROUND 1155 AM EST...
  EAST HIGHLAND PARK AROUND NOON EST...

WIND GUSTS TO 50 MPH ARE EXPECTED WITH THESE STORMS.

RAINFALL RATES OF AROUND 2 INCHES PER HOUR WILL CAUSE PONDING OF
WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND
FLOOD PRONE AREAS.

25

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 11:45 AM ESTTornado WarningAKQDinwiddie30 min
Nov 16, 12:31 PM ESTTornado WarningAKQHanover, Henrico, King William29 min
Nov 16, 1:56 PM ESTFlash Flood WarningAKQCity of Richmond2 hr
Nov 16, 2:02 PM ESTTornado WarningAKQCharles City, Prince George28 min
Nov 16, 4:01 PM ESTSpecial Marine WarningAKQ89 min

Nearby

Tornado Warnings in Virginia, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.